Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 21, 2008, 1:49 PM CST for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2008, 1:49 PM CST (19:49 UTC)
- Expired
- Feb 21, 2008, 2:15 PM CST
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 1:51 PM CST | TORNADO 0 | 6 N Sabine National Wil, LA | BRIEF TORNADO VIEWED BY PUBLIC FROM HACKBERRY. RATED EF0 DUE TO NO DAMAGE. |
| Feb 21, 1:51 PM CST | TORNADO | 6 N Sabine National Wil, LA | |
| Feb 21, 2:13 PM CST | TORNADO | 3 Sse Carlyss, LA | PUBLIC REPORTS BRIEF TORNADO TOUCHDOWN NEAR MOSS LAKE. |
| Feb 21, 2:18 PM CST | TORNADO 0 | 3 Ssw Carlyss, LA | PUBLIC REPORTED BRIEF TORNADO TOUCHDOWN SOUTH OF CARLYSS. RATED EF0 DUE TO NO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 1:41 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 211950 TORLCH LAC019-023-212015- /O.NEW.KLCH.TO.W.0003.080221T1949Z-080221T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 149 PM CST THU FEB 21 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...WESTLAKE...SULPHUR... NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...SABINE NATIONAL WILDLIFE...GRAND LAKE... * UNTIL 215 PM CST * AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF SABINE NATIONAL WILDLIFE...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... 7 MILES NORTHWEST OF HACKBERRY BY 205 PM CST... 7 MILES SOUTHWEST OF CARLYSS BY 215 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3032 9329 2991 9305 2987 9361 3002 9373 TIME...MOT...LOC 1949Z 234DEG 22KT 3000 9358 $$ BRAZZELL
1 follow-up statement
000 WWUS54 KLCH 212007 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CST THU FEB 21 2008 LAC019-023-212015- /O.CON.KLCH.TO.W.0003.000000T0000Z-080221T2015Z/ CAMERON LA-CALCASIEU LA- 205 PM CST THU FEB 21 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR SOUTHWESTERN CALCASIEU AND NORTH CENTRAL CAMERON PARISHES... AT 201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF HACKBERRY...OR ABOUT 11 MILES NORTHEAST OF SABINE NATIONAL WILDLIFE...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... 7 MILES SOUTHWEST OF CARLYSS BY 215 PM CST... A TORNADO WAS SPOTTED 10 MILES NORTHWEST OF HACKBERRY AROUND 150 PM WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3032 9329 2991 9305 2987 9361 3002 9373 TIME...MOT...LOC 2005Z 234DEG 22KT 3005 9348 $$ BRAZZELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 1:43 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 21, 1:43 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CST THU FEB 21 2008
.UPDATE...TORNADO WATCH #70 UNTIL 9 PM FOR ALL EXCEPT LOWER ACADIANA.
CONDITIONS ARE BECOMING FAVORABLE FOR ROTATION IN THUNDERSTORMS
ALONG THE BAND CURRENTLY RUNNING FROM JUST SOUTH OF THE I-10
CORRIDOR IN SE TX TO THE I-10 CORRIDOR IN LOUISIANA. THIS BAND IS
MOVING SLOWLY NORTHWARD. ZONE UPDATE TO FOLLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 67 50 67 / 40 10 10 10
KBPT 54 66 51 68 / 40 10 10 10
KAEX 51 62 48 63 / 50 20 10 10
KLFT 64 73 51 67 / 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...UPPER ST. MARTIN...AND
VERNON.
TX...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...DENSE FOG ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
11Hazardous weather outlook, Feb 21, 3:54 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CST THU FEB 21 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 354 AM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE COASTAL MARSHES AND I-10 CORRIDOR...AND FOR THE ADJACENT COASTAL WATERS UNTIL 11 AM. SEVERE WEATHER IS ALSO POSSIBLE ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF TEXAS LATER TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...TAPERING OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL ADVANCE THROUGH THE AREA FRIDAY EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY...WITH THE APPROACH OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Feb 21, 8:01 AM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 AM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM MARINE TSTM WIND 39 SSW BURNS POINT 29.10N 91.87W
02/21/2008 M46 MPH GMZ455 LA PUBLIC
PEAK WIND GUST OF 40 KNOTS MEASURED AT PLATFORM SOUTH
MARSH ISLAND 268.
&&
SNAVELYLocal storm report, Feb 21, 12:00 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM MARINE TSTM WIND 59 SSE PECAN ISLAND 28.85N 92.10W
02/21/2008 M52 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 27.
&&
MOGGEDSpecial weather statement, Feb 21, 1:38 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 138 PM CST THU FEB 21 2008 LAZ041-051-212045- CALCASIEU-CAMERON- INCLUDING THE CITIES OF...LAKE CHARLES...CAMERON 138 PM CST THU FEB 21 2008 ...STRONG THUNDERSTORM OVER WESTERN CAMERON AND SOUTHERN CALCASIEU PARISHES... AT 136 PM...RADAR INDICATED A STRONG THUNDERSTORMS ABOUT 10 MILES NORTHWEST OF SABINE NATIONAL WILDLIFE REFUGE. THIS STORM IS MOVING TO THE NORTHEAST A 30 MPH. THIS STORM HAS ALSO SHOWN SOME WEAK ROTATION. IF THE STORM CONTINUES TO STRENGTHEN...A WARNING WILL BE NEEDED.
Local storm report, Feb 21, 1:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
145 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM MARINE TSTM WIND 51 S ROCKEFELLER WILDLI 28.94N 92.75W
02/21/2008 E40.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN EAST CAMERON BLOCK 160.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:40 PM CST | Special Marine Warning | LCH | 65 min | |
| Feb 20, 11:30 PM CST | Special Marine Warning | LCH | 60 min | |
| Feb 20, 11:39 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 21, 1:42 AM CST | Special Marine Warning | LCH | 33 min | |
| Feb 21, 2:35 AM CST | Special Marine Warning | LCH | 55 min | |
| Feb 21, 3:29 AM CST | Special Marine Warning | LCH | 31 min | |
| Feb 21, 4:02 AM CST | Special Marine Warning | LCH | 43 min | |
| Feb 21, 9:08 AM CST | Dense Fog Advisory | LCH | Allen, Beauregard, Vernon | 3 hr |
| Feb 21, 2:14 PM CST | Tornado Warning | LCH | Calcasieu, Cameron | 46 min |
| Feb 21, 2:20 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 25 min |
| Feb 21, 2:51 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 27 min |
| Feb 21, 3:15 PM CST | Tornado Warning | LCH | Allen, Calcasieu, Jefferson Davis | 45 min |
| Feb 21, 4:01 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Feb 21, 4:30 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 30 min |
| Feb 21, 4:40 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 50 min |
| Feb 21, 5:14 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Feb 21, 5:29 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 31 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.